Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 74, NWS Cheyenne, WY

June 24, 2014Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2014, 4:14 PM MDT for Laramie County, Wyoming. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2014, 4:14 PM MDT (22:14 UTC)
Expired
Jun 24, 2014, 5:00 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 14 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 4:23 PM MDTHAIL 1.2510 Nw Cheyenne, WYNICKEL TO HALF DOLLAR SIZE HAIL.
Jun 24, 4:30 PM MDTHAIL 112 N Cheyenne, WY
Jun 24, 4:31 PM MDTHAIL 1.7512 N Cheyenne, WYPERSON IN VEHICLE HAD CRACKED WINDSHIELD FROM GOLFBALL SIZE HAIL. PERSON LOCATED FACING SOUTHBOUND ON INTERSTATE 25 AT MILE MARKER 23.
Jun 24, 4:32 PM MDTHAIL 2.7510 N Cheyenne, WYSIGNIFICANT DAMAGE TO VEHICLES. WINDSHIELDS BROKEN AND SUNROOF DESTROYED
Jun 24, 4:32 PM MDTHAIL 2.7510 N Cheyenne, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 2:44 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 373 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
373 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

414 
WUUS55 KCYS 242214
SVRCYS
WYC021-242300-
/O.NEW.KCYS.SV.W.0074.140624T2214Z-140624T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
414 PM MDT TUE JUN 24 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 500 PM MDT

* AT 408 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
  OF WARREN AF BASE...AND MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  NORTH CHEYENNE AND WARREN AFB...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 369 AND 374.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 11 AND 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN 
CHEYENNE.

&&

LAT...LON 4142 10462 4115 10457 4112 10510 4129 10513
TIME...MOT...LOC 2214Z 263DEG 16KT 4121 10490

HAIL...1.00IN
WIND...<50MPH

$$

HAMMER
2 follow-up statements
755 
WWUS55 KCYS 242228
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
428 PM MDT TUE JUN 24 2014

WYC021-242300-
/O.CON.KCYS.SV.W.0074.000000T0000Z-140624T2300Z/
LARAMIE WY-
428 PM MDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 500 PM MDT...

AT 422 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
CHEYENNE...AND MOVING EAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. AT 420 PM MDT...HALF DOLLAR SIZED 
HAIL WAS REPORTED 10 MILES NORTHWEST OF CHEYENNE. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
NORTH CHEYENNE AND INTERSTATE 25 BETWEEN CHEYENNE AND WHITAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4142 10462 4118 10458 4116 10501 4130 10502
TIME...MOT...LOC 2226Z 252DEG 15KT 4126 10484

HAIL...1.25IN
WIND...<50MPH

$$

HAMMER
362 
WWUS55 KCYS 242239
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
439 PM MDT TUE JUN 24 2014

WYC021-242300-
/O.CON.KCYS.SV.W.0074.000000T0000Z-140624T2300Z/
LARAMIE WY-
439 PM MDT TUE JUN 24 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 500 PM MDT...

AT 434 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
CHEYENNE...AND MOVING EAST AT 15 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. VERY LARGE AND DESTRUCTIVE HAIL 
TO THE SIZE OF BASEBALLS WAS REPORTED 10 MILES NORTH OF CHEYENNE AT 
438 PM MDT. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. EXPECT
         SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...SIDING AND
         VEHICLES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL LARAMIE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

THIS IS A POTENTIALLY DEADLY STORM. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM 
WINDOWS.

&&

LAT...LON 4142 10462 4124 10459 4121 10487 4133 10491
TIME...MOT...LOC 2238Z 252DEG 15KT 4129 10475

HAIL...2.75IN
WIND...<50MPH

$$

HAMMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:38 PM MDT, 36 minutes earlier.

Area forecast discussion, Jun 24, 3:38 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MDT TUE JUN 24 2014

.SHORT TERM...(LATE THIS AFTERNOON THROUGH THURSDAY)
ISSUED AT 300 PM MDT TUE JUN 24 2014

THIS AFTERNOON IS SHAPING UP TO BE A CARBON COPY OF MONDAY
CONVECTION-WISE. MOIST EASTERLY LOW LEVEL FLOW WITH DEW POINTS IN
THE 50S IS BANKED UP ALONG THE FRONT RANGE. AFTERNOON HEATING HAS
CREATED AN UNSTABLE ENVIRONMENT WITH ISOLATED TSTORMS QUICKLY
DEVELOPING AND INTENSIFYING OVER THE SOUTHERN LARAMIE RANGE. OTHER
CONVECTION WAS FIRING ALONG A THERMAL RIDGE WITH SBCAPES OF
800-1200 J/KG. SPC ISSUED SEVERE TSTORM WATCH 354 FOR ALBANY AND
LARAMIE COUNTIES VALID UNTIL 10 PM MDT. STORM MOTION IS TO THE
SOUTHEAST AT 10 TO 15 MPH. BESIDES THE HAIL AND WIND THREATS...
VERY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. LEFT IN
SEVERE THREAT FROM THE SUMMIT EAST TO KIMBALL THROUGH EARLY
EVENING. CONVECTION WILL DECREASE IN INTENSITY AND COVERAGE LATER
THIS EVENING AS AIR MASS STABILIZES SOMEWHAT. SOME ISOLATED WEAKER
CONVECTION MAY LINGER OVER PORTIONS OF EAST AND SOUTH CENTRAL WY
LATER TONIGHT.

WEDNESDAY LOOKS MORE FAVORABLE FOR STRONG TO SEVERE CONVECTION
ACROSS THE PLAINS AS SHORTWAVE ENERGY RIDES NORTHEAST ACROSS
THE CWA AND INTERACTS WITH MOIST AND MORE UNSTABLE ENVIRONMENT.
MODEL FORECAST SBCAPES PEAK IN THE 2000-2500 J/KG RANGE DURING
THE AFTERNOON EAST OF THE LARAMIE RANGE. CONVECTION WILL FORM
OVER THE HIGHER TERRAIN EARLY AFTERNOON AND PUSH EAST ONTO THE
PLAINS MID TO LATE AFTERNOON. MAIN SEVERE THREATS WILL BE LARGE
HAIL AND WIND GUSTS TO 60 MPH...BUT AN ISOLATED TORNADO OR TWO
WILL ALSO BE POSSIBLE. THE SEVERE THREAT WILL DIMINISH AFTER
MID EVENING ACROSS THE WESTERN NE PANHANDLE. ISOLATED CONVECTION
WILL LIKELY LINGER INTO THE LATE NIGHT HOURS FROM NORTHEAST WY
INTO NORTHERN NE WITH THE PASSAGE OF ANOTHER SHORTWAVE.

THURSDAY MORNING SHOULD BE DRY FOR THE MOST PART WITH SUBSIDENCE
UNDER SHORTWAVE RIDGE. SURFACE BOUNDARY WILL DRIFT SLOWLY EAST
TO NEAR THE WY-NE BORDER DURING THE AFTERNOON. THE THERMAL AXIS
SHIFTS EAST INTO THE WESTERN NE PANHANDLE WITH SBCAPES OF
2000-3000 J/KG. CONVECTIVE COVERAGE WILL BE MORE ISOLATED WITH A
FEW STRONG TO SEVERE TSTORMS POSSIBLE IN WESTERN NE PANHANDLE.

TEMPERATURES WILL BE ABOVE SEASONAL NORMALS BOTH DAYS...WITH THE
WARMEST OF THE TWO THURSDAY WITH HIGHS IN THE 80S TO AROUND 90
FOR THE PLAINS. LOWS WILL BE IN THE 40S AND 50S.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 300 PM MDT TUE JUN 24 2014

THE MODELS CONTINUE TO SHOW A DRIER PATTERN DEVELOPING INTO THE
WEEKEND.  WITH GOOD UPPER LEVEL DIFFLUENCE AHEAD OF THE UPPER TROUGH
ON THURS NIGHT AND HIGH INSTABILITY ACROSS THE PANHANDLE...COULD BE
A FEW SEVERE STORMS LINGERING INTO THE EARLY NIGHT OVER THE WESTERN
PANHANDLE.  UPPER TROUGH IS OVERHEAD ON FRI WITH THE SFC TROUGH
ALONG OUR EASTERN CWA BORDER DURING THE AFTN.  WITH THIS SETUP IT
APPEARS THAT THE HIGHEST DEW POINTS (50-60F) AND SOUTHERLY WINDS WILL
BE JUST EAST OF THE CWA...SO SEVERE POTENTIAL SHOULD BE LESS THAN
THURS.  OF COURSE IF THE UPPER TROUGH IS SLOWER AND THE MOISTURE
BOUNDARY LIES ALONG THE WY-NE BORDER...THEN FRI COULD END UP BEING
YET ANOTHER DAY OF SEVERE STORMS IN THE PANHANDLE.  MUCH DRIER AIR
MASS IS STILL ADVERTISED FOR SAT AND INTO SUN AS WEST TO NORTHWEST
LLVL WINDS PUSH ACROSS THE AREA...AND POPS ARE DECREASED ACCORDINGLY.
LONG RANGE MODELS DO NOT SHOW ANY SUSTAINED MOISTURE ADVECTION
THROUGH AT LEAST EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 1147 AM MDT TUE JUN 24 2014

SCATTERED SHOWERS AND TSTMS WILL DEVELOP ONCE AGAIN AROUND 20Z THIS
AFTN ALONG THE SOUTHERN LARAMIE RANGE. THESE STORMS WILL THEN MOVE
EASTWARD...WITH THE COVERAGE HIGHEST IN AREAS NEAR INTERSTATE 80.
INCLUDED VCTS AT MANY OF THE SITES EVEN THOUGH THE BEST CHANCE OF
STORMS WILL STRETCH FROM LAR TO SNY. WINDS WILL GENERALLY BE LESS
THAN 15 KT OUTSIDE OF GUSTY WINDS FROM THE TSTMS. SHOWER ACTIVITY
WILL DECREASE AFTER AROUND 06Z.

&&

.FIRE WEATHER...
ISSUED AT 245 PM MDT TUE JUN 24 2014

MINIMAL FIRE WEATHER CONCERNS THE NEXT FEW DAYS WITH OPPORTUNITIES
FOR SOME WETTING RAINS...ESPECIALLY ACROSS THE PLAINS. DRIER AIR
MASS WILL BE WEST OF THE LARAMIE RANGE WHERE LOWER ELEVATION RELATIVE
HUMIDITIES WILL DROP TO 10 TO 15 PERCENT DURING THE AFTERNOONS. WINDS
WILL GENERALLY BE LIGHT EXCEPT IN AND NEAR THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...FINCH
AVIATION...FINCH
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jun 24, 3:49 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
349 PM MDT TUE JUN 24 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119-
252200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
349 PM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
PERSIST UNTIL LATE THIS EVENING. THERE IS A RISK FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS TO 60 MPH OVER
PORTIONS OF SOUTHEAST WYOMING AND THE SOUTHWEST CORNER OF THE
WESTERN NEBRASKA PANHANDLE. THIS INCLUDES WHEATLAND...
CHUGWATER...CHEYENNE...PINE BLUFFS AND KIMBALL. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT FOR ALBANY
AND LARAMIE COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
WEDNESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG TO SEVERE
EAST OF THE LARAMIE RANGE WEDNESDAY AND THURSDAY WITH LARGE HAIL
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NEEDED LATE THIS AFTERNOON AND EARLY
EVENING ACROSS THE CHEYENNE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>115-252200-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
349 PM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
PERSIST INTO THE EARLY EVENING HOURS. SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE FORECAST WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Local storm report, Jun 24, 10:18 AM MDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1018 AM MDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             10 S LARAMIE            41.17N 105.58W
06/23/2014  E0.50 INCH       ALBANY             WY   TRAINED SPOTTER

&&

MJAMSKI
Special weather statement, Jun 24, 2:37 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
237 PM MDT TUE JUN 24 2014

WYZ116-117-242115-
SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
237 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LARAMIE COUNTY UNTIL
315 PM MDT...

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF BUFORD...OR 22 MILES
SOUTHWEST OF CHEYENNE...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHWESTERN LARAMIE COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4110 10492 4100 10492 4100 10527 4108 10528
TIME...MOT...LOC 2037Z 267DEG 11KT 4101 10515

HAMMER
Special weather statement, Jun 24, 3:09 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
309 PM MDT TUE JUN 24 2014

WYZ117-118-242200-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
309 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LARAMIE COUNTY UNTIL 400
PM MDT...

AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF NATURAL FORT REST AREA...OR 11
MILES SOUTHWEST OF CHEYENNE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SOUTH GREELEY HIGHWAY...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 1 AND 8.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4114 10465 4101 10465 4100 10506 4107 10507
TIME...MOT...LOC 2109Z 254DEG 14KT 4105 10493

HAMMER
Special weather statement, Jun 24, 3:13 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT TUE JUN 24 2014

WYZ103-242200-
NORTH LARAMIE RANGE WY-
313 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY COUNTY UNTIL
400 PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRIEND PARK CAMPGROUND...OR 31 MILES
NORTHWEST OF WHEATLAND...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LARAMIE PEAK...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4219 10528 4210 10529 4210 10553 4229 10558
      4229 10538
TIME...MOT...LOC 2113Z 307DEG 5KT 4224 10548

HAMMER
Special weather statement, Jun 24, 3:47 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT TUE JUN 24 2014

WYZ103-106-107-242230-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-NORTH LARAMIE RANGE WY-
347 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PLATTE COUNTY UNTIL 430
PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF LARAMIE PEAK...OR 18 MILES
WEST OF WHEATLAND...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF WESTERN PLATTE COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4216 10501 4193 10507 4206 10528 4220 10528
TIME...MOT...LOC 2148Z 297DEG 14KT 4212 10525

HAMMER
Special weather statement, Jun 24, 4:05 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
405 PM MDT TUE JUN 24 2014

WYZ116>118-242245-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
405 PM MDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 445
PM MDT...

AT 403 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF FEDERAL...OR 11 MILES WEST
OF CHEYENNE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHEYENNE...
  WARREN AF BASE...
  FRONTIER PARK...
  NORTH CHEYENNE...
  ARCHER EXIT...
  SOUTH GREELEY HIGHWAY...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 346 AND
371.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 6 AND 9.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4145 10466 4107 10462 4109 10510 4130 10523
TIME...MOT...LOC 2205Z 261DEG 12KT 4119 10499

HAMMER

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:14 PM MDTSevere Thunderstorm WarningCYSAlbany, Laramie46 min
Jun 23, 6:30 PM MDTSpecial Weather StatementCYSLaramie60 min
Jun 23, 6:57 PM MDTSevere Thunderstorm WarningCYSAlbany48 min
Jun 23, 7:03 PM MDTSevere Thunderstorm WarningCYSLaramie42 min
Jun 23, 7:50 PM MDTSpecial Weather StatementCYSLaramie40 min
Jun 23, 8:14 PM MDTSpecial Weather StatementCYSCarbon46 min
Jun 23, 8:19 PM MDTSpecial Weather StatementCYS41 min
Jun 24, 2:37 PM MDTSpecial Weather StatementCYSLaramie38 min
Jun 24, 3:09 PM MDTSpecial Weather StatementCYSLaramie51 min
Jun 24, 3:13 PM MDTSpecial Weather StatementCYSPlatte47 min
Jun 24, 3:47 PM MDTSpecial Weather StatementCYSPlatte43 min
Jun 24, 4:05 PM MDTSpecial Weather StatementCYSLaramie40 min
Jun 24, 4:55 PM MDTSpecial Weather StatementCYSLaramie50 min
Jun 24, 5:00 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
Jun 24, 5:45 PM MDTSevere Thunderstorm WarningCYSLaramie27 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.